MAUDE Adverse Event Report: GYRUS ACMI, INC. VC10 PUMP, 115V; CURETTE, SUCTION, ENDOMETRIAL (AND ACCESSORIES)

GYRUS ACMI, INC. VC10 PUMP, 115V; CURETTE, SUCTION, ENDOMETRIAL (AND ACCESSORIES)
Model Number VC-10
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the during a hysterectomy procedure, the unit vc-10 pump was underperforming and not providing enough suction.Reportedly, the patient lost 2 liters of blood due to the issue which resulted in the procedure being prolonged.Details of the patient's current condition, procedural details and outcome of the procedure were requested but not available at the time of the report.
 
Event or Problem Description
Additional information received: the procedure was much longer than its scheduled time.It was completed with large amounts of blood lose.The device was inspected post procedure.The suction which should have been 71 cm hg was reading 62 cm hg occluded at the device inlet connector.The suction is back up to 68 cm hg.The staff refuses to use device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation with correction to the initial with information inadvertently left out e2, e3, and g2.Additionally, to provide information received through follow up b5 and to update field d9.The field service engineer inspected the vc-10 unit.It was discovered that the coupling body connector for the hose connection going into the fluid overflow trap assembly did not lock the coupling insert into the connector.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event occurred due to the coupling body connector did not lock the coupling insert into the connector.However, the root cause of the reported event could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
VC10 PUMP, 115V
Common Device Name
CURETTE, SUCTION, ENDOMETRIAL (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18708337
Report Number3011050570-2024-00067
Device Sequence Number15221451
Product Code HHK
UDI-Device Identifier00821925010475
UDI-Public00821925010475
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K030935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Relabeling
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVC-10
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0078-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown